Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 63, NWS Boston/Norton, MA

May 10, 2014

NWS Boston/Norton, MA issued this small craft advisory at May 10, 2014, 4:36 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 4:36 PM EDT (20:36 UTC)
Expired
May 10, 2014, 7:00 PM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WHUS71 KBOX 102036
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT SAT MAY 10 2014

ANZ235-102300-
/O.NEW.KBOX.SC.Y.0063.140510T2036Z-140510T2300Z/
RHODE ISLAND SOUND-
436 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-255-110445-
/O.EXT.KBOX.SC.Y.0062.000000T0000Z-140511T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
436 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-110445-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-140511T1100Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
436 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
862 
WHUS71 KBOX 102309
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT SAT MAY 10 2014

ANZ235-110015-
/O.EXP.KBOX.SC.Y.0063.000000T0000Z-140510T2300Z/
RHODE ISLAND SOUND-
709 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

SEAS HAVE DIMINISHED TO LESS THAN 5 FEET WITH WINDS LESS THAN 25
KT.

$$

ANZ254>256-110715-
/O.CON.KBOX.SC.Y.0062.000000T0000Z-140511T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
709 PM EDT SAT MAY 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 10, 4:04 PM EDT, 32 minutes earlier.

Area forecast discussion, May 10, 4:04 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SAT MAY 10 2014

.SYNOPSIS...
A WARM...HUMID AIRMASS HAS MOVED ACROSS THE REGION THIS AFTERNOON. A
COLD FRONT WILL CROSS THE AREA LATE TONIGHT INTO EARLY SUNDAY
MORNING...YIELDING A ROUND OF SCATTERED SHOWERS. HIGH PRESSURE
BUILDS IN FOR MOTHERS DAY. SCATTERED SHOWERS AND A THUNDERSTORM
ARE POSSIBLE ON MONDAY AS ANOTHER WARM FRONT APPROACHES. A BACK
DOOR COLD FRONT WILL SWING THROUGH ON TUESDAY ALLOWING FOR HIGH
PRESSURE ON WEDNESDAY. SEASONABLE TEMPERATURES AND UNSETTLED
WEATHER ARE ANTICIPATED FOR THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
220 PM UPDATE...
BREAKS IN THE CLOUDS AND S-SW WINDS HAVE BROUGHT TEMPS UP TO THE
70S WITH A FEW LOWER 80S ACROSS THE LOWER CT VALLEY AT 18Z. THE
MORNING PRECIP HAS MOVED WELL OFFSHORE...BUT NOTING BANDS OF
SHOWERS AND SCT TSTMS DEVELOPING IN VERY WARM AIRMASS FROM CENTRAL
AND E PA INTO SE NY/N NJ AND MOVING PRETTY MUCH DUE E IN THE MID
LEVEL WESTERLY FLOW AT ABOUT 30-35 KT. WILL BE MONITORING THESE
CLOSELY. EXPECT SOME LOCALLY HEAVY RAINFALL FROM ANY SHOWERS OR
STORMS.

WARM FRONT HAS PUSHED N OF THE REGION AT 18Z...WHILE COLD FRONT
RUNNING FROM ABOUT KSYR-KELM-KJST. NOTING DEWPTS BEHIND THIS HAVE
DROPPED BACK TO THE LOWER 50S AND EVEN SOME UPPER 40S...WHILE
DEWPTS UP TO THE LOWER 60S WHERE BEST SHOWERS/TSTMS DEVELOPING IN
N NJ/SE NY.

HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...SHOWERS MAY BECOME MORE WIDESPREAD AS A COLD FRONT AND
MID LEVEL SHORTWAVE APPROACHES THIS EVENING. THIS WOULD RESULT IN
SHOWERS MOST NUMEROUS ALONG THE SOUTH COAST. LOW RISK OF AN
ISOLATED TSTM WITH HEAVY RAINFALL. IMPROVING CONDITIONS TOWARD 12Z
SUNDAY FROM WEST TO EAST. GIVEN POST FRONTAL AIRMASS DOES NOT REALLY
ARRIVE UNTIL SUNDAY...IT WILL BE AN UNSEASONABLY MILD NIGHT.

SUNDAY...WILL SEE A DRY AND MILD SPRING DAY FOR MOTHERS DAY AS A
WEAK HIGH PRES CROSSES OUR REGION. IT WILL BE A BREEZY DAY AS
WELL...WITH WEST WINDS GUSTING UP TO 25 MPH...HIGHEST WELL INLAND
DURING THE AFTERNOON.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HEADLINES...

*ABOVE AVERAGE TEMPS ON MONDAY
*BACK DOOR COLD FRONT ON TUESDAY AND WEDNESDAY
*UNSETTLED WEATHER THURSDAY THROUGH THE WEEKEND

OVERVIEW...

FLOW INCREASINGLY BECOME MORE WAVEY OVER THE UNITED STATES AS
SHORTWAVE DIVES SOUTH ALONG A TROUGH IN THE WESTERN UNITED STATES
WHILE A RIDGE BUILDS IN THE EAST. NORMALLY THE BUILDING RIDGE MEANS
PLEASANT WEATHER...BUT THIS TIME A HIGH PRESSURE SYSTEM IN EASTERN
CANADA HAS A SAY IN WHAT HAPPENS AS A LOBE OF THE HIGH PRESSURE
SYSTEM DROPS DOWN THE EAST COAST AND ALLOWS A COOLER OCEAN AIR MASS
TO FLOW INTO THE NORTHEAST ALONG A BACKDOOR COLD FRONT. TIMING
ISSUES IN MODELS AS TO WHEN THE LOBE DOES DROP DOWN INTO THE REGION
IS READILY SEEN. HAVE STAYED WITH ENSEMBLE AND WPC GUIDANCE IN THIS
FORECAST AS FAR AS TIMING AND SENSIBLE WEATHER GOES FOR THIS PERIOD
OF RATHER DIVERGENT MODEL SOLUTIONS.

DAILIES...

MONDAY...AN AREA OF HIGH PRESSURE RESIDES OVER THE REGION UNDER A
MID LEVEL RIDGE. THIS ALLOWS FOR WARM WEATHER WITH MAX TEMPS ON
EITHER SIDE 80F AND THE POSSIBILITY OF POP UP SHOWERS AND ISOLATED
THUNDERSTORMS ACCORDING TO THE TOTAL OF TOTALS INDEX JUST ABOVE 40
AND SOME INVERTED-V PROFILES. A WARM FRONT ASSOCIATED WITH A LOW
PRESSURE SYSTEM OVER THE NORTHERN MIDWEST APPROACHES THE REGION
AROUND EARLY NIGHT HOURS WITH SHOWERS POSSIBLE ESPECIALLY IN WESTERN
SECTIONS OF MA AND CT.

TUESDAY AND WEDNESDAY...WITH THE LOBE OF HIGH PRESSURE BEGINNING TO
WORK ITS WAY SOUTH AND WEST FROM SOUTHEASTERN CANADA...NORTHEASTERN
ONSHORE FLOW SHOULD WORK ITS WAY INTO THE REGION ESPECIALLY BY THE
AFTERNOON HOURS. A NOTICEABLE TEMPERATURE DIFFERENCE BETWEEN MONDAY
AND TUESDAY SHOULD BE SEEN AS THE ONSHORE FLOW WILL BE BRINGING AN
AIR MASS CLOSE TO WHAT THE SEA SURFACE TEMPERATURES IN THE GULF OF
MAINE WHERE TEMPS ARE ONLY AROUND THE UPPER 40S TO LOW 50S. DIURNAL
HEATING SHOULD INCREASE TEMPERATURES FROM THERE...BUT MAX TEMPS MAY
NOT REACH 60 ON THE EASTERN SIDE OF THE FRONT. WITH ONSHORE
FLOW...CAN/T RULE OUT DRIZZLE/SHOWERS.

THURSDAY THROUGH THE WEEKEND...MAJOR DISCREPANCY IN THIS PERIOD AS
TO THE EXACT SENSIBLE WEATHER WITH THE TROUGH FROM THE WEST MOVING
IN. AN UPPER LEVEL LOW PRESSURE SYSTEM SHOULD FORM FROM THAT WITH
THE ABILITY TO DRAW MOISTURE IN FROM THE GULF AND A LOW FROM THE
TROPICS. A COLD FRONT HAS BEEN STALLED OUT OVER THE EASTERN SEA
BOARD SINCE TUESDAY AND THIS WILL HAVE WAVES RIDING NORTH OF IT
DURING THIS PERIOD. HAVE STAYED WITH WPC AND ENSEMBLES DURING THIS
PERIOD FOR SENSIBLE HIGHLIGHTS WITH THE HIGH AMOUNT OF SPREAD IN THE
DETERMINISTIC MODELS. FRIDAY AND SATURDAY HAVE THE BEST CHANCE FOR
ORGANIZED PRECIPITATION WITH THE UPPER LEVEL LOW MOVING TOWARD THE
REGION. TEMPS SHOULD REMAIN SEASONABLE DURING THIS TIME PERIOD AND
DEW POINTS SHOULD KEEP THIS PERIOD RATHER HUMID.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...

THIS AFTERNOON...MODERATE CONFIDENCE. MAINLY VFR. MAY SEE LOCAL
MVFR- IFR CIGS/VSBYS IN ANY SHOWERS/ISOLD TSTMS.

TONIGHT...LOW TO MODERATE CONFIDENCE. SHOWERS CONTINUE TO DEVELOP
IN THE EVENING AHEAD OF APPROACHING COLD FRONT. WILL SEE AREAS OF
MVFR- IFR CIGS/VSBYS ESPECIALLY S OF THE MASS PIKE. LOCAL LIFR
POSSIBLE IN FOG ALONG S COAST. LOCALLY HEAVY RAIN POSSIBLE IN ANY
TSTMS. N OF MASS PIKE... LOCAL MVFR CONDITIONS ON SHOWERS/ISOLD
TSTMS EARLY WILL IMPROVE TO VFR AFTER MIDNIGHT...THOUGH POCKETS OF
MVFR MAY LINGER.

SUNDAY...HIGH CONFIDENCE. MAINLY VFR CONDITIONS. MVFR-IFR
CIGS/VSBYS IN LEFTOVER SHOWERS AND PATCHY FOG EARLY ALONG S
COASTAL AREAS. W WIND GUSTS UP TO 25 KT POSSIBLE.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MAINLY VFR CONDITIONS
THROUGH THIS EVENING. MAY SEE BRIEF MVFR CIGS/VSBYS IN ANY
SHOWERS/ISOLD TSTMS AND PATCHY FOG BETWEEN 03Z AND 09Z.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. PERIODS OF MVFR
CIGS/VSBYS POSSIBLE IN ANY SHOWERS/ISOLD TSTMS THROUGH 04Z. BRIEF
HEAVY RAINFALL POSSIBLE.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...MODERATE CONFIDENCE. VFR CONDITIONS TO START. IF SHOWERS
START TO POP...CIGS SHOULD DROP AND VSBY MAY DROP...TO MVFR OR
LOCALIZED BRIEF IFR CONDITIONS. AS WARM FRONT MOVES IN...MAY SEE
MVFR CONDITIONS.

TUESDAY INTO WEDNESDAY...MODERATE CONFIDENCE. AS BACKDOOR COLD FRONT
MOVES THROUGH...WEST WINDS CHANGE TO NORTHEAST WINDS. COULD SEE
DRIZZLE AND FOG DURING THIS PERIOD AS WELL. MVFR CONDITIONS TO START
WILL CHANGE TO IFR FROM EAST TO WEST ALONG THE FRONT.

THURSDAY...LOW CONFIDENCE...STAGNANT COLD FRONT SLOWLY MOVES EAST
WITH A CHANCE OF A WEAK SHOWER. SE WINDS AHEAD OF THE FRONT REMAIN
BELOW THRESHOLDS. OVERCAST SKIES ALLOW FOR MVFR CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY/...MODERATE CONFIDENCE.

THIS AFTERNOON...MAY SEE A FEW GUSTS UP TO 25 KT...ESPECIALLY
NEAR SHORE. PERSISTENT SOUTHERLY WINDS WILL RESULT IN BUILDING
SEAS...ESPECIALLY ACROSS THE OUTER COASTAL WATERS. SMALL CRAFT
ADVISORY IN EFFECT FOR PORTIONS OF THE WATERS. SCATTERED SHOWERS.
VERY LOW RISK OF ISOLATED TSTM NEAR SHORE. ANY MORNING FOG SHOULD
BURN OFF BY EARLY AFTERNOON.

TONIGHT...A COLD FRONT APPROACHES FROM THE WEST WITH SHOWERS
BECOMING MORE WIDESPREAD. VSBY SHOULD BE GOOD GIVEN SW WINDS.

SUNDAY...HIGH PRESSURE BUILDS ACROSS THE WATERS. EXPECT W WINDS
15 KT OR LESS. MAY SEE WEST GUSTS CLOSE TO 25 KT ON NEARSHORE
WATERS DURING THE AFTERNOON. SEAS SHOULD REMAIN BELOW 5 FT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MODERATE CONFIDENCE THROUGH PERIOD.

MONDAY-TUESDAY...AS WARM FRONT APPROACHES THE REGION...SCATTERED
SHOWERS AND POSSIBLE THUNDERSTORMS SHOULD BE SEEN ESPECIALLY IN
SOUTHERN AND WESTERN MOST WATERS.

TUESDAY INTO WEDNESDAY...NORTHEAST WINDS OVERTAKE WEST WINDS FROM
EAST TO WEST AS BACKDOOR FRONT PUSHES THROUGH WITH COLDER AIR. FOG
AND DRIZZLE IS POSSIBLE IN ONSHORE FLOW WITH POSSIBLE SWELL IN SEAS
THAT HAVE 5FT WAVES. SCA MAY BE NEEDED FOR THE PERIOD.

THURSDAY...LOW CONFIDENCE...STAGNANT COLD FRONT SLOWLY MOVES EAST
WITH A CHANCE OF A WEAK SHOWER. SEAS REMAIN AT 5 FT SO SCA MAY
CONTINUE TO BE NEEDED. SE WINDS AHEAD OF THE FRONT REMAIN BELOW
25KTS TO START BUT MAY INCREASE LATE IN THE PERIOD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ235-
     250.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ254.
     SMALL CRAFT ADVISORY UNTIL 10 AM EDT SUNDAY FOR ANZ255.
     SMALL CRAFT ADVISORY UNTIL 7 AM EDT SUNDAY FOR ANZ256.

&&

SYNOPSIS...NMB/99
NEAR TERM...EVT
SHORT TERM...BELK
LONG TERM...NMB/99
AVIATION...EVT/NMB/99
MARINE...EVT/NMB/99
Hazardous weather outlook, May 10, 4:18 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SAT MAY 10 2014

MAZ007-013>024-RIZ005-007-008-112030-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-
NEWPORT RI-BLOCK ISLAND RI-
418 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-RIZ001>004-006-
112030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
418 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY OF A FEW ISOLATED STRONG THUNDERSTORMS
THIS AFTERNOON INTO EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF A FEW ISOLATED STRONG THUNDERSTORMS
ON MONDAY ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ON THE SOUTH COASTAL WATERS...INTO EARLY THIS EVENING THERE IS A
LOW PROBABILITY FOR ISOLATED THUNDERSTORMS WITH BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 10, 3:18 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SAT MAY 10 2014

CTZ002-102000-
HARTFORD-
318 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM APPROACHING SOUTHWESTERN HARTFORD COUNTY...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WATERBURY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BRITAIN...SOUTHINGTON...NEWINGTON...BERLIN AND ROCKY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4160 7293 4164 7294 4166 7271 4161 7271
      4159 7273 4159 7275 4158 7275 4157 7280
      4155 7282 4157 7283 4157 7285 4155 7285
      4156 7288 4156 7295
TIME...MOT...LOC 1917Z 270DEG 24KT 4158 7306

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:43 AM EDTSmall Craft AdvisoryBOX42 hr
May 10, 5:03 PM EDTSevere Thunderstorm WarningBOXHampden42 min
May 10, 5:30 PM EDTSpecial Weather StatementBOXHampden, Worcester45 min
May 10, 6:51 PM EDTSpecial Weather StatementBOXEssex39 min
May 10, 3:18 PM EDTSpecial Weather StatementBOX42 min

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.